Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 320, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2003, 5:24 PM CDT for Red River Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 21, 2003, 6:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River Parish, LA
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 212224 SVRSHV LAC081-212330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 523 PM CDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA * UNTIL 630 PM CDT * AT 523 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF EDGEFIELD... OR ABOUT 6 MILES NORTHWEST OF COUSHATTA...MOVING NORTHWEST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE PENNEY HAIL AND 60 MPH WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA UNTIL 630 PM CDT. LAT...LON 3202 9340 3205 9318 3221 9323 3221 9349 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:30 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 21, 1:30 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU AUG 21 2003 AN EASTERLY WAVE IS MOVING ACROSS SOUTHERN LOUISIANA...IN RESPONSE TO THIS THE RADAR IS SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN PART OF THE AREA. AS TIME GOES ON THIS AFTERNOON...LOOK FOR SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE TO PROPAGATE WESTWARD...WITH MUCH OF THE ACTIVITY REMAINING SOUTH OF I20. MODELS INDICATE THAT AN UPPER LEVEL RIDGE CURRENTLY OVER THE EASTERN FRINGES OF THE ROCKIES WILL MAKE A SLOW PROGRESSION EASTWARD THIS PERIOD...SETTLING IN THE CENTRAL PLAINS THIS WEEKEND. THIS MOVEMENT WILL KEEP THE AREA IN AN EASTERLY FLOW ALOFT THIS PERIOD...ALLOWING OTHER EASTERLY WAVES TO TRACK ACROSS THE AREA THIS PERIOD. MOISTURE IS EXPECTED TO REMAIN DECENT THROUGH THE PERIOD...SO THIS WILL KEEP A SMALL CHANCE OF RAIN IN THE FORECAST THROUGH THE SHORT TERM. BEST CHANCE OF RAIN WILL REMAIN SOUTH OF I20 THIS PERIOD...ABOVE THIS BOUNDARY A SUPPRESSION FROM THE RIDGE WILL COME INTO EFFECT. FOR TEMPS WILL NOT DEVIATE MUCH FROM MODELS...AS THEY ARE IN AGREEMENT WITH HOT SEASONAL TEMPERATURES. PRELIMS... SHV 74/95/74/95 3322 MLU 74/93/74/93 3322 TXK 77/98/77/96 2222 TYR 74/95/74/95 1222 LFK 73/94/73/94 3322 ELEVEN .SHV...NONE.
Hazardous weather outlook, Aug 21, 12:00 PM CDT, 5 hours 24 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS...WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE REGION. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS...WITH HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:05 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 55 min |
| Aug 21, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Aug 21, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.